MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number DIS150
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation this issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was used during a trial egd on the date of (b)(6) 2023 when it was reported, ¿dis150 guidewire spring tip broke inside patient during trial.Was able to retrieve with retrieval net.¿.After further assessment it was reported, ¿the device did break into the surgical site.The device/fragmentation was retrieved with a retrieval net.¿ there was no report of a delay, patient or user impact, prolonged hospitalization or medical intervention for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2-year lot history review shows this is the only event for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised the following: the guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.Carefully inspect the unit to verify that the sterile package of the product has not been damaged in shipment.Remove the guidewire from the packaging and remove the tape attached to the wire.Carefully inspect it for any damage that may have occurred during transit or handling.Guidewire is inserted through the biopsy channel of an endoscope with the spring tip to be located just past the esophagogastric junction into the gastric cavity.The endoscope is then withdrawn.The guidewire should be monitored externally using markings as dental arch reference points before and during dilatation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was used during a trial egd on the date of (b)(6) 2023 when it was reported, "dis150 guidewire spring tip broke inside patient during trial.Was able to retrieve with retrieval net." after further assessment it was reported, ¿the device did break into the surgical site.The device/fragmentation was retrieved with a retrieval net.¿ there was no report of a delay, patient or user impact, prolonged hospitalization or medical intervention for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key16381244
Report Number3007305485-2023-00031
Device Sequence Number14972823
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)241117(10)202211184
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Model NumberDIS150
Device Catalogue NumberDIS150
Device Lot Number202211184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic